What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 3, 1:36 PM CST, 34 minutes earlier.
Area forecast discussion, Aug 3, 1:36 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
236 PM CDT Thu Aug 3 2023
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Friday
Issued at 231 PM CDT Thu Aug 3 2023
As was expected, isolated to scattered thunderstorms will be the
initial focus to begin the short term portion of the forecast for
late this afternoon into the early evening.
A shortwave impulse is currently dropping southeast over southwest
Quebec Province with an associated upper-level jet maximum
currently moving southeast across eastern Upper Michigan and
northern Lake Michigan. The RRQ of this feature is helping to
provide some weak synoptic scale upward motion in concert with
some focused boundary layer lift associated with a cold dropping
southward across the forecast area. Along and ahead of the
frontal boundary SBCAPES were pushing 2500 J/Kg (RAP) with 0-6
shear of 25-30 kts over northeast/eastcentral Wisconsin. Local
RAP soundings indicated inverted-V profiles which would favor a
greater strong wind gust potential. Near storm environment is
certainly favorable for a few isolated storms to get close to
severe limits for the next couple of hours in this area. PWs are
still holding in the 1.25" range with winds in the lower half of
the troposphere somewhat weak, so precipitation efficiency will be
favorable for some brief torrential downpours. West of the Fox
Valley, overall forcing is weaker in general, thus storms will be
weaker and be more isolated in nature.
CAM guidance suggests surface frontal boundary should drop south
of the forecast area by around 02-03Z so anticipate isolated to
scattered convection to end with skies gradually clearing
overnight.
Some patchy fog still seems plausible, especially over parts of
northcentral Wisconsin as residual boundary layer moisture will
likely linger and winds become light after midnight.
To end the work week, Friday should be a decent day with daytime
highs mostly in the low to middle 80s with more comfortable
dewpoints falling into the upper 50s by later in the afternoon.
.LONG TERM...Friday Night Through Thursday
Issued at 231 PM CDT Thu Aug 3 2023
The main focus of the extended period will be the active weather
potential over the weekend. Behind this quiet weather will start
off the upcoming work week before the next chance for rain crosses
by the midweek.
Surface high pressure will still be in the region Friday night
into Saturday morning, making for a dry start to the extended
period. Skies will likely be cloudy through the day as a
strengthening low pressure system brings in warm air aloft, which
will limit daytime highs to the lower to middle 80s for most of
the region. Warm air advection will likely bring a few showers
into the region by Saturday evening as the warm front lifts into
the region. Precipitation coverage then increases through the
overnight hours but will mostly remain light as convective potential
will be fairly limited during this period. By Sunday morning, the
low pressure system will begin to occlude and slow down,
prolonging precipitation through much of Sunday. Dynamics will
improve over the day Sunday as the low passes over Wisconsin,
bringing in fairly strong vorticity advection as the colder air on
the backside of this system begins to filter in behind this
system. As a result, there could be some potential for severe
weather, especially if we can develop any better instability
during the day. Another concern will be the potential for very
high rainfall totals. This system will have access to Gulf
moisture for much of Sunday as additional convection develops,
and with PWATs pushing 1.75-2.25 inches, heavy rainfall will be
possible much of the day Sunday. Much of central to east-central
WI is in the Day 4 Slight Risk for excessive rainfall. There is
still some time for the axis of the heaviest rain to shift with
the warm front in the next few days, but confidence is growing
that widespread heavy rainfall will be something to watch for this
weekend.
Behind this system, quieter weather will be in place to start off
the work week. Temperatures will remain a few degrees below normal
early next week, ranging from the lower to upper 70s by the middle
of the week. Models do bring another shortwave through the region
by the middle of the week, but the timing on this is still fairly
uncertain.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1241 PM CDT Thu Aug 3 2023
A weak cold front will push south across the area this afternoon
and evening, producing isolated showers and storms. The stronger
storms could produce brief gusty winds, small hail and heavy
downpours, and produce a short period of MVFR conditions. Confidence
low on location and coverage, so did not explicitly mention
thunder in TAFS. With this issuance, east-central Wisconsin TAF
locations would have the highest probably of seeing thunder this
afternoon as boundary layer convergence along the approaching
frontal boundary will be a bit stronger there.
VFR conditions should return after sunset as frontal boundary
passes to the south of the forecast area, however some patchy fog
may again be possible after midnight especially at RHI.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM.....ESB
LONG TERM......Uhlmann
AVIATION.......ESB
Hazardous weather outlook, Aug 3, 1:44 PM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CDT Thu Aug 3 2023
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CDT Thu Aug 3 2023
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Rest of the Afternoon and Tonight
Isolated to scattered thunderstorm activity will continue across
eastcentral, and to a lesser extent central Wisconsin into the
early evening, especially for eastern central Wiscosnin and the
lakeshore. Wisconsin. A few storms may produce some wind gusts to
40 mph and small hail before sunset.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
There is a chance for thunderstorms Sunday into early Monday.
Some storms could be strong or severe and produce heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report hail, wind gusts over 30 mph,
and rain totals over one inch to the National Weather Service in
Green Bay.
LMZ521-522-541>543-041945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CDT Thu Aug 3 2023
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Rest of the Afternoon and Tonight
A chance for scattered thunderstorms continues through the late
afternoon and early evening. Some storms could produce gusty
winds to 40 mph and small hail.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
There is a chance of thunderstorms on Sunday and early Monday.
Some storms could be strong or severe.
ESB/Uhlmann
In the hours before
Special weather statement, Aug 3, 12:05 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
105 PM CDT Thu Aug 3 2023
WIZ005-011>013-019-021-022-073-031845-
Southern Marinette County WI-Vilas WI-Langlade WI-Florence WI-
Northern Oconto County WI-Door WI-Forest WI-
Northern Marinette County WI-
105 PM CDT Thu Aug 3 2023
...Thunderstorms will impact portions of Forest, southeastern Vilas,
southern Florence, Marinette, northern Door, northern Oconto and
northeastern Langlade Counties through 145 PM CDT...
At 101 PM CDT, Doppler radar was tracking strong thunderstorms along
a broken line extending from Headwaters Wilderness to 6 miles
northwest of Stephenson. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects.
Locations impacted include...
Marinette, Crandon, Crivitz, Pembine, Jacksonport, Goodman,
Wausaukee, Ephraim, Egg Harbor and Popple River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief Torrential rainfall is also possible with some of these storms
and may lead to localized ponding water in low-lying areas.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4510 8695 4494 8712 4500 8741 4513 8738
4512 8753 4503 8754 4531 8896 4589 8905
4590 8913 4601 8916 4566 8783 4550 8779
4535 8789 4535 8765 4519 8774 4517 8774
4509 8759 4511 8760 4541 8698 4542 8681
TIME...MOT...LOC 1801Z 308DEG 31KT 4580 8898 4547 8770
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
EBSpecial weather statement, Aug 3, 12:50 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
150 PM CDT Thu Aug 3 2023
WIZ022-039-040-074-031915-
Southern Oconto County WI-Kewaunee WI-Door WI-Brown WI-
150 PM CDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of far northeastern
Brown, northern Kewaunee, southern Door and far southern Oconto
Counties through 215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Oconto, or 11 miles northwest of Bay Shore Park,
moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bay Shore Park, Algoma, Luxemburg, Brussels, Casco, Forestville, Clay
Banks, Lincoln, Slovan and Gregorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4461 8737 4448 8767 4463 8793 4469 8780
4482 8769 4470 8731
TIME...MOT...LOC 1849Z 308DEG 25KT 4478 8794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBSpecial weather statement, Aug 3, 1:10 PM CST, 1 hour before
Special Weather Statement
National Weather Service Green Bay WI
210 PM CDT Thu Aug 3 2023
WIZ022-039-040-032000-
Kewaunee WI-Door WI-Brown WI-
210 PM CDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northeastern Brown,
Kewaunee and southern Door Counties through 300 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay Shore Park, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Luxemburg around 225 PM CDT.
Algoma around 240 PM CDT.
Kewaunee around 250 PM CDT.
Other locations impacted by this storm include Krok, Norman, Rostok,
Slovan, Gregorville, Ellisville, Rankin, Euren, Dyckesville and
Rosiere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4461 8788 4473 8769 4467 8738 4433 8756
TIME...MOT...LOC 1909Z 310DEG 22KT 4465 8774
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Aug 3, 1:25 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
225 PM CDT Thu Aug 3 2023
WIZ022-032000-
Door WI-
225 PM CDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of northern and central
Door County through 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Newport State Park to near
Egg Harbor. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Jacksonport around 240 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Rock Island State Park, Carlsville, Washington Island and Sister Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4533 8681 4525 8690 4519 8692 4516 8697
4513 8695 4501 8710 4485 8722 4498 8742
4507 8736 4515 8740 4523 8731 4522 8721
4533 8710 4534 8702 4541 8698 4542 8694
4540 8693 4541 8688 4540 8684 4543 8682
TIME...MOT...LOC 1924Z 292DEG 29KT 4542 8700 4512 8730
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KallasLocal storm report, Aug 3, 1:51 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
251 PM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Hail Dyckesville 44.65N 87.75W
08/03/2023 M0.25 inch Kewaunee WI Public
relayed via social media.
0232 PM Hail Luxemburg 44.54N 87.69W
08/03/2023 M0.25 inch Kewaunee WI Trained Spotter
&&Local storm report, Aug 3, 2:06 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
306 PM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Hail New Franken 44.53N 87.83W
08/03/2023 M0.25 inch Brown WI Public
relayed via social media.
&&